MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD NEEDLE SFTYGLD 18X1-1/2 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON MEDICAL SYSTEMS BD NEEDLE SFTYGLD 18X1-1/2 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 305918
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd needle sftygld 18x1-1/2 rb had foreign matter.The following information was provided by the initial reporter: material#:305918, batch#:4248114.Good afternoon, we have had two needles of this lot with sediment in them.I'm not sure if there is anyone else who has found this or not or if there is someone, i should report this to? we aren't sure what the sediment is but it's black and flaky.Additional information provided: there was no patient harm or injury from this.The team saw the debris and were able to avoid use for patient care needs.
 
Additional Manufacturer Narrative
(b)(4).Supplemental mdr - foreign matter.Two photos were provided to our quality team for investigation.One photo shows a needle assembly without packaging, containing a dark-colored particle inside the plastic shield.The other photo depicts the top web of a blister package.No additional information could be obtained from the photos.Based on the investigation and photo analysis the symptom reported is confirmed.Without an actual sample analysis, a probable root cause cannot be determined.Furthermore, a device history record review was completed for provided lot number 4248114.A review showed no rejected inspections or quality issues during the production that could have contributed to the reported defect.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
No additional information was provided.

Brand Name
BD NEEDLE SFTYGLD 18X1-1/2 RB
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21878019
Report Number1213809-2025-00289
Device Sequence Number20784407
Product Code FMI
UDI-Device Identifier30382903059189
UDI-Public(01)30382903059189(11)240904(17)290831(10)4248114
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K951254
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305918
Device Lot Number4248114
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/07/2025
Supplement Date Received by Manufacturer05/13/2025
Initial Report FDA Received Date04/21/2025
Supplement Report FDA Received Date05/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown